1. Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 4 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
    PLEASE HELP
    Dismiss Notice

Snorting - Does throwing up after snorting a hydromorph decrease your high?

Discussion in 'Hydromorphone' started by sadisticate, Dec 2, 2012.

  1. sadisticate

    sadisticate Newbie

    Reputation Points:
    0
    Joined:
    Oct 12, 2012
    Messages:
    2
    Female from Canada
    hello everybody, i'm cate and this is my first post.
    i have a question, i'm wondering if any of you know if throwing up within five minutes after snorting hydrmorph contin decreases your high at all. this is something i've often wondered about and it seems that most people i ask about it seem to think that it does not. it concerns me because i am prone to vomiting while on this.

    thanks a lot for your time and feel free to message me if you'd like to.
     
  2. Potter

    Potter Platinum Member & Advisor

    Reputation Points:
    11,410
    Joined:
    Apr 1, 2005
    Messages:
    12,400
    Female from U.S.A.
    Probably shouldn't, but it's not going to be an easy to test hypothesis. One could take ginger or some other anti-nausea drug ahead of time, but opiates do tend to make you puke.

    PLEASE be careful and don't try to hold it in to hard, if it needs to come out, have a bucket ready. I've aspirated vomit before trying to make it to a safe spot to puke and have come close to things getting REALLY ugly as a result. Buckets are a good thing.
     
    Last edited by a moderator: Dec 2, 2012
  3. N0rthrnCa707

    N0rthrnCa707 Newbie

    Reputation Points:
    160
    Joined:
    Oct 3, 2012
    Messages:
    234
    30 y/o Male from U.S.A.
    When you snort pills, it drips into your stomach and produces a significant amount of the "high"you receive. Throwing it up will get more of the drug out of your system, so to answer your question, it would affect things.
     
  4. Soma Cruz

    Soma Cruz Newbie

    Reputation Points:
    390
    Joined:
    Aug 15, 2012
    Messages:
    290
    Male from U.S.A.
    ^It's possible that only the insoluble binders are getting into your stomach, though.

    It probably depends on the drug, and your snorting technique. Hydromorphone has lackluster nasal bioavailability (probably below 36%, which is the rectal BA) and oral BA is lower than that. So snorting a dilaudid could end up with some drug in the stomach, but it's the stuff you absorbed nasally that would be causing most of the effects.

    Like Potter already said it's not really an easy hypothesis to test. Taking diphenhydramine (Benadryl) or another antihistamine could also decrease nausea, but with opiates sometimes it's best to just puke, especially if there is a chance some is absorbing through your stomach and your body is trying to eject it to avoid some extremely unpleasant effects (like an OD).

    Plus you have to think about the psychological effects of throwing up while on drugs. Even if you aren't really getting all of the drugs out of your body by puking, you could experience some type of placebo come-down effect simply because you expect to be less high after throwing up. If you've thrown up while drinking or taking drugs orally (which could possibly abort your high) then you've essentially "learned" this is what will happen from throwing up, thereby giving you the expectation effect.

    OP, your question seems so simple, but in reality it's not an easy answer at all.
     
  5. N0rthrnCa707

    N0rthrnCa707 Newbie

    Reputation Points:
    160
    Joined:
    Oct 3, 2012
    Messages:
    234
    30 y/o Male from U.S.A.
    You have good points, Cruz, and you do make sence. But when someone snorts a pill, everything is mixed and thats how it enters the nose. Although a lovely thought that our bodies naturally soak up the opiate then expelling the binders and fillers down to the gut to be digested as waste, I don't think that's how it happens. The powder doesn't usually stay in our nasal cavity long enough for everything beneficial to be broken down then used. A lot may. But a good amount has to be washed down our throat when the mucus and whatever process happens. We can't help that, it's a natural flush once we snort something.
    But where I can be wrong is when ppl do those mega lines compared to those who do a bunch of little lines spaced out over time. I think that's a smarter more conservative way, but many people are impatient. Otherwise everyone would just swallow their medication. I do both.

    I really wasn't trying to argue, I guess just addressing what (could) happen when someone rails huge lines. Anywho, have a swell night. I do enjoy intellectual discussions when discussed in respectful manner.
     
  6. 3rdStoneFromTheSun

    3rdStoneFromTheSun Silver Member

    Reputation Points:
    75
    Joined:
    Dec 1, 2012
    Messages:
    37
    Male from earth
    Some will also end up in your lungs, particularly hydromorphone when crushed well, it is an extremely fine powder. I've seen people exhale a cloud of fine powder after sniffing hydromorphone tablets.

    Definitely don't fight the puking, it's easy to choke/aspirate if you try and hold it down. I hate puking, but been there done that.
     
  7. sadisticate

    sadisticate Newbie

    Reputation Points:
    0
    Joined:
    Oct 12, 2012
    Messages:
    2
    Female from Canada
    i don't mind the throwing up except for directly after i do it. like someone said, it could possibly have a placebo affect that makes me feel less high for puking so soon after. i'm still not sure.

    sadisticate added 121 Minutes and 9 Seconds later...

    i also don't like it ground up too finely, i find it gets into my throat and makes me cough.
     
    Last edited: Dec 17, 2012
  8. 3rdStoneFromTheSun

    3rdStoneFromTheSun Silver Member

    Reputation Points:
    75
    Joined:
    Dec 1, 2012
    Messages:
    37
    Male from earth
    Back in the day when my monkey was injecting heroin, his friends would say "you don't get really loaded till you puke". My monkey never puked unless he was sick and was as smacked back as could be. Another dope myth that they swore by.
     
  9. OrgyAtMyPlaceNOW

    OrgyAtMyPlaceNOW Newbie

    Reputation Points:
    0
    Joined:
    Dec 13, 2012
    Messages:
    1
    Male from U.S.A.
    It would seem as though the time frame between doing your line and puking would be the most important factor. If the drug as been there long enough to soak in and make it to your blood stream, the second factor would likely be: how does your brain and body react to puking, aside from emptying your stomach. Does the brain release particular chemicals that could increase or decrease the "high"? Did vomit come out through your nose at all? Has the strain on your stomach resulted in abdominal pain, which would make you feel less of the drug? In my opinion, i would say vomiting shortly after insufflation would likely decrease the drugs potential of making it into your blood, and obviously the less in your blood stream the less high you would feel. I know this isnt scientific, but maybe stating some of the questions i had after reading the post will help to think about it from a different angle.